Alert archive / Ohio / Small Craft Advisories in 2011

Small Craft Advisory 28, NWS Cleveland, OH

July 21, 2011

NWS Cleveland, OH issued this small craft advisory at Jul 21, 2011, 12:59 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 21, 2011, 12:59 PM EDT (16:59 UTC)
Expired
Jul 21, 2011, 9:46 PM EDT
In force
9 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

946 
WHUS71 KCLE 211659
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1259 PM EDT THU JUL 21 2011

LEZ147>149-220100-
/O.NEW.KCLE.SC.Y.0028.110721T1659Z-110722T0300Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1259 PM EDT THU JUL 21 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING.

SOUTHWEST WINDS OF 10 TO 20 KNOTS AND WAVES OF 3 TO 5 FEET WILL
CONTINUE THROUGH THE AFTERNOON HOURS FROM WILLOWICK EAST.
WINDS WILL TURN TO THE NORTH AND DIMINISH TO 10 KNOTS OR LESS
AFTER MIDNIGHT...ALLOWING THE WAVES TO SUBSIDE TO 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT.

&&

$$
2 follow-up statements
393 
WHUS71 KCLE 211929
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
329 PM EDT THU JUL 21 2011

LEZ147>149-220300-
/O.CON.KCLE.SC.Y.0028.000000T0000Z-110722T0300Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
329 PM EDT THU JUL 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

SOUTHWEST WINDS OF 10 TO 20 KNOTS AND WAVES OF 3 TO 5 FEET WILL
CONTINUE INTO THE EARLY EVENING HOURS FROM WILLOWICK EAST. WINDS
WILL TURN TO THE NORTH AND DIMINISH TO 10 KNOTS OR LESS AFTER
MIDNIGHT...ALLOWING THE WAVES TO SUBSIDE TO 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT.

&&

$$
717 
WHUS71 KCLE 220146
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
946 PM EDT THU JUL 21 2011

LEZ147>149-220300-
/O.CAN.KCLE.SC.Y.0028.000000T0000Z-110722T0300Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
946 PM EDT THU JUL 21 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DIMINISHED ENOUGH TO ALLOW WAVES TO SUBSIDE TO LESS
THAN 4 FEET.

$$

LOMBARDY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 21, 12:36 PM EDT, 23 minutes earlier.

Area forecast discussion, Jul 21, 12:36 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1236 PM EDT THU JUL 21 2011

.SYNOPSIS...
A VERY HOT AND HUMID AIRMASS WILL CONTINUE ACROSS THE REGION TODAY
WITH A RIDGE OF HIGH PRESSURE OVERHEAD. A WEAK FRONTAL BOUNDARY
WILL MOVE OVER THE AREA TONIGHT BRINGING ONLY SLIGHTLY COOLER
TEMPERATURES ON FRIDAY. THE FRONTAL BOUNDARY WILL PERSIST NEAR THE
REGION THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 12 PM HEAT INDEX VALUES WERE: 111 AT TDZ, 105 AT CGF, 101 AT
ERI, 101 AT MFD, 101 AT FDY, 99 AT YNG, 99 AT CAK, AND 103 AT CLE.

FORECAST TODAY CALLS FOR RECORD HIGHS ACROSS MANY SITES.
	 	FCST			RECORD
TOL 		101 			99-1930
FDY		100			96-2002
CLE 		99			97-1952
ERI             93                      93-1964

MAIN CONCERN FOR THE AFTERNOON WILL BE AMOUNT OF MIXING THAT TAKES
PLACE WITH A SOUTHWEST TO WEST BREEZE. AS OF 12PM DEWPOINTS
THROUGHOUT THE AREA WERE IN THE MID 70S...AFTERNOON MIXING COULD
BRING DOWN SOME DRIER AIR BUT HIGHER DEWPOINTS UPSTREAM MAY
INHIBIT THIS EFFECT. EXPECT WESTERN THIRD OF CWA TO REMAIN MORE
HUMID THAN THE EASTERN COUNTIES AS THETA-E ADVECTION IS STRONGEST
TO THE WEST. UPGRADED HEAT ADVISORY COUNTIES TO EXCESSIVE HEAT
WARNING AS WINDS WILL LIKELY CONTINUE FROM THE SOUTHWEST
THROUGHOUT THE AFTERNOON HELPING TO ENHANCE SOME DOWNSLOPE FLOW.
BUMPED TEMPS UP A COUPLE DEGREES FOR THE NORTHWEST PA COUNTIES TO
ACCOUNT FOR THIS FLOW.

NEXT ISSUE IN THE NEAR TERM REGARDS THE CHANCE FOR PRECIPITATION
THIS AFTERNOON ACROSS THE AREA. MODEST MOISTURE BOUNDARY WILL SINK
INTO NORTHWEST OH LATE THIS AFTERNOON...BUT WITH 700MB TEMPS
PROJECTED TO BE NEAR 15C...AND LITTLE FORCING PRESENT...EXPECT
ENVIRONMENT TO REMAIN CAPPED ACROSS THE AREA. HOWEVER CANNOT RULE
OUT A POP UP SHOWER OR THUNDERSTORM ESPECIALLY IN THE WESTERN CWA
AS INSTABILITY MAY BE ENOUGH TO BREAK THE CAP.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
A WEAK FRONTAL BOUNDARY WILL MOVE OVER THE AREA TONIGHT AND REMAIN
ACROSS THE AREA ON FRIDAY. WITH THE FRONT OVER THE AREA TEMPS WILL
BE RELATIVELY COOLER BUT STILL LOOKING AT AROUND 90 FOR NW PA AND
THEN LOWER TO MID 90S ACROSS MUCH OF THE REMAINDER OF THE FORECAST
AREA. DEWPOINTS WILL BE SLIGHTLY COOLER. THIS WEAK FRONT MAY PROVIDE
ENOUGH TO ALLOW FOR SLGT CHC TO LOW CHC POPS FOR SHRA/TS BUT WILL
KEEP BETTER POPS ACROSS THE WEST WITH MAINLY JUST SLGT CHC ACROSS
MOST OF THE AREA. WITH THE FRONTAL BOUNDARY ACROSS THE AREA ON
SATURDAY BOTH GFS AND ECMWF SHOWING AT LEAST CHANCE POPS FOR SHOWERS
AND THUNDERSTORMS ACROSS THE AREA. HIGH PRESSURE TO THE NORTH
ATTEMPTS TO RIDGE SOUTHWARD INTO NORTHERN PORTIONS OF THE FORECAST
AREA BY SUNDAY. THIS WILL HELP KEEP ANY SHRA/TS DEVELOPMENT ACROSS
INTERIOR AND SOUTHERN AREAS WHILE THE LAKE AND LAKESHORE AREAS HAVE
BETTER CHANCES TO REMAIN DRY IN THE AFTERNOON. TEMPS ON SATURDAY
CONTINUE TO REMAIN HOT WITH HIGHS AROUND 90 FOR MUCH OF THE AREA
OUTSIDE OF ANY CONVECTION...BUT THEN TRENDED TOWARD MID TO UPPER 80S
WITH COOLEST ALONG THE LAKESHORE ON SUNDAY.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THE MODELS CONTINUE TO SHOW A PROGRESSIVE TROUGH ALOFT MOVING ACROSS
EASTERN CANADA EARLY NEXT WEEK. THIS SHOULD ALLOW FOR THE CANADIAN
SURFACE HIGH PRESSURE AREA TO BUILD SOUTH ACROSS THE EASTERN GREAT
LAKES AND BRING AN END TO THE WORST OF THE HEAT FOR OUR FORECAST
AREA. THE 00Z GFS TOOK A DIFFERENT APPROACH WITH A SECOND COLD FRONT
MONDAY NIGHT AND THEN COOLER WEATHER ON TUESDAY. THE ECMWF CONTINUES
TO BE FASTER BRINGING THE COLD FRONT THROUGH SUNDAY NIGHT OR EARLY
MONDAY. OUR FORECAST HAS BEEN CLOSER TO THE ECMWF SOLUTION AND WILL
CONTINUE WITH THAT IDEA UNLESS WE SEE A TREND TOWARD A DIFFERENT
TIMING.

TEMPERATURES SHOULD FINALLY SLIDE BACK TO NEAR NORMAL BY TUESDAY AND
WEDNESDAY OF NEXT WEEK WHICH WILL SEEM RATHER REFRESHING COMPARED TO
RECENT TEMPERATURES.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
EXPECT A DECENT SOUTHWEST TO WEST BREEZE TODAY AHEAD OF A WEAK
COLD FRONT SAGGING ACROSS THE GREAT LAKES. A THUNDERSTORM OR TWO
COULD POP UP AHEAD OF THE WEAK FRONT DURING THE AFTERNOON BUT MID
LEVEL LAPSE RATES ARE PROGGED TO WARM AND I SUSPECT THAT THE
ATMOSPHERE WILL PROBABLY BE CAPPED. WILL NOT SPECIFICALLY FORECAST
ANY TSTORMS IN THE TAF FORECASTS TODAY.

OUTLOOK...NON-VFR DURING EARLY MORNING FOG/HAZE. THUNDERSTORMS
POSSIBLE SATURDAY THROUGH MONDAY...MAINLY IN THE AFTERNOON/EVENING.

&&

.MARINE...
WE WILL SEE A NICE SOUTHWEST FLOW TODAY AHEAD OF A WEAK COLD FRONT
SAGGING SOUTHWARD ACROSS THE GREAT LAKES. THE AIR MASS WILL BE
REALLY WARM AND TYPICALLY THE MARINE LAYER OVER LAKE ERIE RESISTS
THE STRONGER WIND GUSTS BUT WE WILL SEE AN INCREASE IN THE SOUTHWEST
FLOW AND THE LAKE WILL GET A BIT CHOPPY ESPECIALLY ON THE EAST HALF.

THE WEAK FRONT WILL SAG ACROSS THE LAKE TONIGHT. NOT A LOT OF
CONFIDENCE EXACTLY WHERE THE FRONT WILL END UP... AND THE WIND AND
WIND DIRECTION MAY END UP BEING LIGHT AND VARIABLE ON FRIDAY AND
INTO THE WEEKEND. ONSHORE/OFFSHORE FLOW MAY DOMINATE. A STRONGER
COLD FRONT SHOULD CROSS THE EASTERN GREAT LAKES BY MONDAY AND HIGH
PRESSURE FROM CANADA WILL BUILD SOUTH BY MID WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR OHZ003-
     006>014-017>023-027>033-036>038-047-089.
PA...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR
     PAZ001>003.
MARINE...NONE.

&&

SYNOPSIS...LEE
NEAR TERM...LEE
SHORT TERM...JAMISON
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIK
Hazardous weather outlook, Jul 21, 10:33 AM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1033 AM EDT THU JUL 21 2011

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-221445-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
1033 AM EDT THU JUL 21 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-221445-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1033 AM EDT THU JUL 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 3:24 PM EDTHeat AdvisoryCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 21 more27 hr

Nearby

Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.